Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 226, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 20, 2008, 6:55 PM CDT for Rusk County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2008, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 20, 2008, 7:22 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Rusk County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:05 PM CDT | HAIL 1 | 3 E Conrath, WI | HAILED ABOUT FIVE MINUTES. VERY HEAVY RAIN FOR A SHORT WHILE. ALSO REPORTED BY LAW ENFORCEMENT AT COUNTY ROAD V AND PIONEER RD...OR 3 MILES NORTH OF SHELDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 202355
SVRMPX
WIC107-210045-
/O.NEW.KMPX.SV.W.0226.080720T2355Z-080721T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT SUN JUL 20 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 745 PM CDT
* AT 652 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CONRATH...
OR ABOUT 5 MILES SOUTHEAST OF LADYSMITH...AND MOVING SOUTHEAST AT
34 MPH.
* SOME LOCATIONS INCLUDE...
GLEN FLORA...
SHELDON...
INGRAM...
HAWKINS...
CONRATH...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4562 9070 4539 9069 4538 9091 4531 9094
4530 9121 4550 9116
TIME...MOT...LOC 2355Z 293DEG 30KT 4539 9100
$$
BAP1 follow-up statement
000
WWUS53 KMPX 210022
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
721 PM CDT SUN JUL 20 2008
WIC107-210031-
/O.CAN.KMPX.SV.W.0226.000000T0000Z-080721T0045Z/
RUSK WI-
721 PM CDT SUN JUL 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSK COUNTY IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED OR MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED. THIS STORM...HOWEVER DID PRODUCE HAIL THE SIZE OF
QUARTERS AT 700 PM 3 MILES EAST OF CONRATH.
LAT...LON 4562 9070 4539 9069 4538 9091 4531 9094
4530 9121 4550 9116
TIME...MOT...LOC 0021Z 293DEG 30KT 4530 9072
$$
BAPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:14 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 20, 6:14 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 614 PM CDT SUN JUL 20 2008 .DISCUSSION... THERE ARE MULTIPLE FEATURES OF INTEREST/CONCERN THIS AFTERNOON ACROSS THE CWA. THE FIRST IS A WEAK MESOSCALE LOW ACROSS WEST CENTRAL MN BETWEEN APPLETON AND LITCHFIELD...WHICH WAS NOTED IN BOTH THE 18Z VISIBLE IMAGERY AND IN THE CYCLONICALLY ORIENTED WINDS IN THE METAR OBSERVATIONS. THE OTHER ITEM OF NOTE IS THE FADING BOUNDARY EXTENDING FROM AROUND NEW ULM TO THE SOUTHERN TWIN CITIES INTO WEST CENTRAL WISCONSIN. INSTABILITY IS INCREASING THIS AFTERNOON ACROSS WEST CENTRAL MN...ESPECIALLY JUST AHEAD OF THE AFOREMENTIONED SURFACE LOW WHERE LIFTED INDICES HAVE DECLINED TO AROUND -7C. EXPECT ANY STORMS THAT DO DEVELOP TO HAVE AN ASSOCIATED TORNADO THREAT WITH THEM...INCLUDING ACROSS THE TWIN CITIES METRO...WITH PLENTY OF LOW LEVEL VORTICITY TO FACTOR IN. EXPECT STORMS TO HAVE SHIFTED INTO WEST CENTRAL WI AFTER 00Z...WITH THE MAJORITY OF LINGERING ACTIVITY IN EAST CENTRAL MN TO HAVE ENDED BY O3Z. ANOTHER SHORTWAVE WILL MOVE ACROSS SOUTH DAKOTA/IOWA TONIGHT...WITH SHOWERS AND THUNDERSTORMS POSSIBLY GRAZING SOUTHERN MN...WHERE 20 POPS HAVE BEEN INCLUDED BETWEEN 06Z AND 12Z MONDAY. MONDAY MORNING SHOULD FEATURE DRY CONDITIONS LOCALLY...ALTHOUGH ISOLD SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AFTERNOON AS A WEAK PV FEATURE AND SHORTWAVE DIVE SOUTH ACROSS THE AREA. HAVE INCLUDED 20 POPS ACROSS THE MAJORITY OF THE FORECAST AREA...WITH THE SLIGHTLY HIGHER POTENTIAL APPEARING TO BE OVER WEST CENTRAL WI. WEAK/TEMPORARY RIDGING WILL PREVAIL ON TUESDAY AND WEDNESDAY...WITH THE NEXT SHOT AT MEASURABLE PRECIPITATION ARRIVING LATE WEDNESDAY AND THURSDAY. THE ECMWF AND GFS HAVE SHOWN PERSISTENCE WITH THE DECENT SHORTWAVE AND SURFACE SYSTEM PROGGED DURING THAT TIMEFRAME...SO HAVE INCREASED POPS TO HIGH CHANCE /50/ ON WEDNESDAY NIGHT INTO THURSDAY. HIGH TEMPERATURES WILL NOT STRAY TOO FAR FROM CLIMATOLOGICAL NORMALS THROUGH THE PERIOD...WITH READINGS GENERALLY IN THE 80 TO 85 DEGREE RANGE. LOWS WILL BE SLIGHTLY ABOVE NORMAL OVER THE TIME- FRAMES WITH CLOUDS/PRECIP. && .AVIATION.../00Z TAF ISSUANCE/ THUNDERSTORMS THAT HAVE DEVELOPED OVER NRN MN AND ARE SINKING SOUTHEAST ARE UNDER AN UPPER LEVEL COLD POCKET. THIS WILL MOVE OVER WRN WI...WHERE A WEAK 1013MB SFC LOW EXISTS AS WELL. SOME TCU IN THIS AREA AT 23Z ON VISIBLE ENOUGH TO WARRANT SOME SHOWER DEVELOPMENT. THIS POSSIBLE DEVELOPMENT ALONG WITH THE MOVEMENT OF PRE-EXISTING ACTIVITY IN NRN MN IS ENOUGH FOR A VCSH IN THE TAFS WITH A CB MENTION. HIGHER CHANCES TO SEE TS AT A POINT ARE NORTH AND EAST OF RNH AND EAU. ATTENTION THEN TURNS TO POSSIBLE REDEVELOPMENT OF STRATUS AND/OR FOG TONIGHT. IN THE WAKE OF AFOREMENTIONED SFC LOW...DEW POINTS HAVE DROPPED IN WRN AND CTRL MN PARTIALLY IN RESPONSE TO DRY AIR ADVECTION AND SOME TO AFTN MIXING. THIS DRYING WILL LIKELY STAY OUT OF WI THOUGH TONIGHT. BKN TO OVC HIGH CLOUDS FROM DEVELOPING CONVECTION IN WRN SD WILL CONTINUE TO STRAY OVER THE ENTIRE AREA FROM 02Z TO 10Z OR SO AND WILL BE THE BIGGEST CAVEAT FOR RESATURATION OF THE LOW LEVELS TONIGHT. SO HAVE GONE MORE OPTIMISTIC WITH FOG/STRATUS VISBY AND CIG RESTRICTIONS. IFR CONDITIONS ARE THOUGHT TO STILL BE POSSIBLE AT WI SITES...ESPECIALLY IF THEY WERE TO GET A STRAY SHOWER THIS EVE...BUT AT THIS TIME HAVE MVFR CONDITIONS FORECAST IN THE TEMPOS. WIND FORECAST FOR MON ARE TRICKY...ESPECIALLY IN THE MORNING AS GRADIENT REMAINS BAGGY. MAY BE MORE VRB AT 4-6 KTS AT MOST TAF SITES. SOME SCT CU EXPECTED DURING THE AFTN...WITH POSSIBLY SOME ISOLD SHRA/TSRA DEVELOPMENT IN ERN MN AND WRN WI WITH AN UPPER LEVEL DISTURBANCE MOVING SOUTH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/MTF
Hazardous weather outlook, Jul 20, 10:27 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1027 AM CDT SUN JUL 20 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1027 AM CDT SUN JUL 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED STRONG THUNDERSTORMS MAY ERUPT AGAIN TODAY ACROSS PORTIONS OF EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN...THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. ALTHOUGH THE MAIN THREAT WILL ONCE AGAIN BE IN THE FORM OF POTENT STRAIGHT LINE WINDS...AND HAIL...THERE IS A POSSIBILITY OF A FEW TORNADIC STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONTAL BOUNDARY MAY DRAPE ITSELF ACROSS PORTIONS OF CENTRAL MINNESOTA ON WEDNESDAY NIGHT INTO THURSDAY MORNING. ALTHOUGH THE TIMING OF THIS SYSTEM IS STILL SUBJECT TO REVISION...SCATTERED STRONG TO SEVERE THUNDERSTORMS SHOULD BE ANTICIPATED BY LATE WEDNESDAY NIGHT...INTO THURSDAY MORNING FOR PORTIONS OF CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.